Puerto Rico, 2003Flash Flood in Puerto Rico, September 8, 2003
September 8, 2003 · NWS SJU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 8, 3:30 PM AST, 15 minutes earlier.
Area forecast discussion, Sep 8, 3:30 PM AST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST MON SEP 8 2003
GIVEN THE PRESENCE OF AN ELONGATED UPPER LEVEL TROUGH...CLEAR LOW
LEVEL REFLECTION OVER THE WINDWARD AND LEEWARD ISLANDS AND AVAILABLE
LOW LEVEL MOISTURE...THE CONVECTION WAS VERY ACTIVE DURING THE
AFTERNOON WITH INTENSE CONVECTION OBSERVED OVER THE LOCAL
ISLANDS...ESPECIALLY EASTERN SECTIONS OF PUERTO RICO. ROOSEVELT
ROADS REPORTED SUSTAINED WINDS OF 30 KNOTS WITH GUSTS TO 40
ASSOCIATED WITH INTENSE CONVECTION. IN ADDITION...A TVS WAS REPORTED
BY 88-D ALGORITHMS...WITH VERY APPARENT GATE TO GATE SHEAR IN RADIAL
VELOCITIES...JUST OFF THE COAST TO THE EAST OF CEIBA. RAINFALL
ESTIMATES BY 88-D WERE NEAR 4 INCHES PER HOUR.
AS FOR HURRICANE ISABEL...RECENT SATELLITE IMAGERY INDICATES IT IS
STAYING ON A WEST NORTH WEST TRACK. BUT IT SEEMS THE ELONGATED TUTT
TO THE WEST...THE AFOREMENTIONED ONE AFFECTING THE LOCAL
REGION...WILL PROVIDE A WEAKNESS TO THE WEST. THE GFS GUIDANCE TRIES
TO SPIN OFF A CLOSED LOW FROM THE TUTT AND START RETROGRADING THAT
TO THE WEST AHEAD OF ISABEL. BUT WATER VAPOR IMAGERY DOES NOT
INDICATE YET THAT THIS PROCESS HAS BEGUN. EITHER WAY...THE TUTT WILL
CONTINUE TO INFLUENCE THE LOCAL WEATHER TONIGHT...TUESDAY AND
PROBABLY WEDNESDAY AS IT MOVES WEST. THEN TO FURTHER COMPLICATE THE
SITUATION WITH ISABEL...THERE IS A TUTT TO THE NORTHEAST OF ISABEL
THAT IS ALSO FORECAST TO TRACK TO THE WEST. GFS GUIDANCE INDICATES
THAT THIS TUTT MAY BE IN A FAVORABLE POSITION IN ABOUT 3 DAYS TO
INFLUENCE TO THE TRACK OF ISABEL...AND POSSIBLY GIVE IT A NUDGE TO
THE WEST...SIMILAR TO THE TRACK INDICATE BY TPC. SO GIVEN ALL THE
FACTORS OUTLINED ABOVE AND ALL THE OTHER NORMAL UNCERTAINTIES IN THE
TRACK FORECAST...WILL HAVE TO CLOSELY MONITOR THE PROGRESS OF ISABEL
CLOSELY.
FOR MARINE CONDITIONS...GIVEN THE UNCERTAINTIES ABOVE AND THE FACT
THAT ISABEL WOULD NOT LIKELY INFLUENCE THE LOCAL MARINE CONDITIONS
UNTIL LATE FRIDAY...WILL JUST SAY THAT ALL MARINE INTERESTS SHOULD
MONITOR THE SITUATION CLOSELY AS THERE WILL BE CONTINUOUS
ADJUSTMENTS TO THE FORECAST AS WE GO THROUGH THE NEXT FEW DAYS.
DIEHL
SJU...
.PR...NONE.
.VI...NONE.
EQUIPMENT...CHANNEL 1 RADAR ALIGNMENT INTERMITTENT.
Hazardous weather outlook, Sep 8, 6:00 AM AST, 9 hours 45 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-082200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON SEP 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...A TROPICAL WAVE MOVING WEST ACROSS THE REGION
TODAY WILL ENHANCE THE AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY
OVER THE INTERIOR AND WEST SECTIONS PUERTO RICO OF THIS AFTERNOON.
AS A RESULT URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN SOME
ISOLATED AREAS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.TUESDAY THROUGH SUNDAY...A SURGE OF LOW LEVEL MOISTURE IS EXPECTED
ON TUESDAY THROUGH WEDNESDAY. AS A RESULT THE POTENTIAL EXISTS FOR
SOME URBAN AND SMALL STREAM FLOODING DURING THE AFTERNOONS. WITH
HURRICANE ISABEL EXPECTED TO TRACK NORTHEAST OF THE ISLAND...SEA
CONDITIONS ARE EXPECTED TO START INCREASING ALONG THE NORTH AND EAST
COASTS OF PUERTO RICO DUE TO THE EFFECTS OF THIS HURRICANE STARTING
ON FRIDAY.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.TUESDAY THROUGH SUNDAY...A SURGE OF LOW LEVEL MOISTURE IS EXPECTED
ON TUESDAY THROUGH WEDNESDAY. SOME LOCALIZED LIGHT TO MODERATE
RAINSHOWERS MAY OCCUR ACROSS THE U.S. VIRGIN ISLANDS MAINLY
OVERNIGHT AND EARLY MORNING HOURS...HOWEVER NO SIGNIFICANT FLOODING
IS EXPECTED AT THIS TIME. WITH HURRICANE ISABEL EXPECTED TO TRACK
NORTHEAST OF THE ISLANDS...SEA CONDITIONS ARE EXPECTED TO START
INCREASING ALONG THE NORTH AND EAST FACING COASTS DUE TO THE EFFECTS
OF THIS HURRICANE STARTING ON FRIDAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Flash Flood, Northeast
- When
- September 8, 3:45 PM AST to 5:30 PM AST
- Where
- Northeast County, Ceiba
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
Isolated strong thunderstorms produced heavy rainfall along the coastal section of Ceiba causing flooding along Highway 3. Several cars were reported flooded near Quebrada Seca along the intersection with road 53 due to poor drainage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Puerto Rico, September 8, 2003$20,000 · 1 event
- Storm Surge in Alaska, September 8 to 11, 20033 events
- Flash Flooding in South Carolina, September 8, 20032 events
- Flash Flood and Hail in Texas, September 8, 20030.75 in hail · 2 events
- Heavy Rain in Washington, September 8, 2003$5,000 · 1 event
- Waterspout in South Atlantic Coastal Waters, September 8, 20031 event
- Damaging Wind in Puerto Rico, September 8, 200352 kt wind · 1 event
- Waterspout in Gulf of Mexico, September 8, 20031 event
- Hail in Arizona, September 8, 20030.75 in hail · 1 event
- Flash Flood in Arizona, September 8, 20031 event
- Tornado in Wyoming, September 8, 2003F0 · 1 event
- Hail in Arizona, September 8, 20031 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336939.